Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 30, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 13, 2007, 5:25 PM CDT for Dallas County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2007, 5:25 PM CDT (22:25 UTC)
- Expired
- Mar 13, 2007, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 132228
FFWFWD
TXC113-140030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
525 PM CDT TUE MAR 13 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 730 PM CDT
* AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS MOVING THROUGH
DALLAS COUNTY. ADDITIONAL SHOWERS AND STORMS ARE APPROACHING FROM
THE SOUTH. RADAR ESTIMATES INDICATE THAT BETWEEN 1 AND 3 INCHES
OF RAIN HAS ALREADY FALLEN. CITY OF DALLAS RAIN GAGES INDICATE
THAT ONE AND ONE-HALF INCHES OF RAIN HAS FALLEN IN LESS THAN 30
MINUTES NEAR UNIVERSITY PARK. AN ADDITIONAL INCH OF RAIN IN A
VERY SHORT AMOUNT OF TIME IS LIKELY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNIVERSITY
PARK...SUNNYVALE...SACHSE...ROWLETT...RICHARDSON...IRVING...
HIGHLAND PARK...GARLAND...FARMERS BRANCH...DALLAS...COPPELL...
CARROLLTON AND ADDISON
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
LAT...LON 3257 9703 3298 9703 3298 9652 3256 9652
3256 9701
$$
DUNN2 follow-up statements
000
WGUS74 KFWD 132309
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT TUE MAR 13 2007
TXC113-140030-
DALLAS TX-
605 PM CDT TUE MAR 13 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
DALLAS COUNTY...
AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LARGE AREA OF MODERATE TO HEAVY RAINFALL ACROSS CENTRAL
AND EASTERN DALLAS COUNTY. ADDITIONAL LIGHT TO MODERATE SHOWERS
WILL MOVE INTO THE AREA FROM THE SOUTH.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE
WARNED AREA.
THE CITY OF DALLAS HAS REPORTED SOME ROAD CLOSURES DUE TO FLOODING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3257 9703 3298 9703 3298 9652 3256 9652
3256 9701
$$
DUNN000
WGUS74 KFWD 140032
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
731 PM CDT TUE MAR 13 2007
TXC113-140041-
DALLAS TX-
731 PM CDT TUE MAR 13 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR DALLAS COUNTY...
THE MODERATE TO HEAVY RAINFALL HAS MOVED TO THE EAST OF THE AREA.
SOME ADDITIONAL LIGHT TO MODERATE SHOWERS WILL BE POSSIBLE THROUGH
THE REMAINDER OF THE EVENING.
LAT...LON 3257 9703 3298 9703 3298 9652 3256 9652
3256 9701
$$
DUNNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 4:08 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 13, 4:08 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 408 PM CDT TUE MAR 13 2007 .DISCUSSION... 408 PM CDT SEVERE THUNDERSTORMS PASSING THROUGH I-35 CORRIDOR FROM DFW TO GLE. ACTIVITY WILL CONTINUE MOVING NORTHEAST THROUGH BEGINNING OF EVENING PERIOD AT 00Z (1900 CDT). WILL CARRY PRE-1ST PERIOD TO ACCOUNT FOR LATE AFTERNOON STORMS. WILL NEED TO BE UPDATED EARLY EVENING. BULK OF EVENING PRECIPITATION WILL BE ASSOCIATED WITH ACTIVITY NOW TRAVERSING SC ZONES...AS THIS ACTIVITY BEGINS TO CUT OFF FUEL FOR NORTHERN CONVECTION. EXPECT CONSIDERABLE PRECIPITATION THROUGH THE EVENING ACROSS CENTRAL TEXAS AS MCS FROM SOUTH TEXAS CONTINUES MOVING NORTHEAST. THIS AREA SAW WIDESPREAD 3-5 INCHES SUNDAY NIGHT INTO MONDAY MORNING (WITH SOME HIGHER TOTALS)...AND ADDITIONAL RAINFALL NEEDED FOR FLASH FLOODING WILL BE MINIMAL. AREA IS GETTING WORKED OVER NOW...AND THIS MAY PRECLUDE SOME OF THE LATE NIGHT/EARLY MORNING CONVECTION PREVIOUSLY EXPECTED. THE UPPER LOW HAS BEGUN TO BREAK LOOSE FROM ITS MOORINGS...AND WILL CONTINUE MOVING EAST TOWARD NORTH TEXAS. THE AREA OF BEST DIFFLUENCE WILL ALSO SHIFT EAST. MODEL PERFECT PROGS AGREE THAT HGX/SHV/LCH AREAS WILL BE THE MAIN FOCUS FOR PRECIP LATE TONIGHT INTO WEDNESDAY MORNING. WILL MAINTAIN LIKELY POPS...WHICH WILL BE ASSESSED FURTHER WITH EVENING UPDATES. STILL CONSIDERABLE DISAGREEMENT WITH TIMING OF FROPA LATE THURSDAY OR THURSDAY NIGHT. HAVE INTRODUCED SOME LOW END POPS NORTH. MUCH WILL HAPPEN BETWEEN NOW AND THEN...AND MAY NEED TO ADD DELETE POPS BASED ON THE PREFRONTAL ENVIRONMENT THURSDAY. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 58 78 58 82 48 / 50 20 0 10 10 WACO, TX 59 77 57 83 51 / 80 40 0 10 10 PARIS, TX 58 74 57 81 45 / 60 50 10 20 20 DENTON, TX 57 78 55 80 45 / 50 20 0 10 10 MCKINNEY, TX 58 76 56 80 45 / 50 30 0 10 10 DALLAS, TX 59 77 58 82 48 / 50 30 0 10 10 TERRELL, TX 60 75 57 82 48 / 60 40 10 10 10 CORSICANA, TX 60 76 58 83 51 / 90 50 10 10 10 TEMPLE, TX 61 77 58 83 52 / 100 50 0 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: TXZ121-122-135-145>148-158>162-174-175. && 25/91
Hazardous weather outlook, Mar 13, 3:49 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 349 PM CDT TUE MAR 13 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 349 PM CDT TUE MAR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF NORTH TEXAS...MAINLY EAST OF A BOWIE TO GRANBURY TO KILLEEN LINE THROUGH EARLY TONIGHT. SOME OF THE STORMS MAY BE SEVERE IN THE EVENING WITH LARGE HAIL AND GUSTY WINDS. FARTHER SOUTH...AREAS OF RAIN AND THUNDERSTORMS WILL CONTINUE OVERNIGHT IN AREAS MAINLY SOUTH OF A KILLEEN TO WAXAHACHIE TO SULPHUR SPRINGS LINE. THIS AREA HAS ALREADY SEEN 3 TO 5 INCHES OF RAIN OVER THE LAST COUPLE OF DAYS...AND AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS LIKELY OVERNIGHT. THIS ADDITIONAL RAINFALL WILL CAUSE EXCESSIVE RUNOFF AND THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE MAINLY SOUTHEAST OF A LAMPASAS TO DALLAS TO PARIS LINE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGHOUT THE REMAINDER OF THE EVENING AND TONIGHT TO ASSIST WITH SEVERE WEATHER AND FLASH FLOODING. DUNN
In the hours before
Special weather statement, Mar 13, 4:55 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 455 PM CDT TUE MAR 13 2007 TXZ104-132230- COLLIN TX- 455 PM CDT TUE MAR 13 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... COLLIN COUNTY AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF MCKINNEY...MOVING NORTHEAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...ANNA...FAIRVIEW... FARMERSVILLE...LOWRY CROSSING...LUCAS...MCKINNEY...PLANO...PRINCETON AND PROSPER. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3330 9680 3302 9682 3316 9630 3338 9639 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING FOR EASTERN TEXAS.
Local storm report, Mar 13, 5:06 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
506 PM CDT TUE MAR 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND GST FORT WORTH 32.75N 97.34W
03/13/2007 M63 MPH TARRANT TX ASOS
NAS FORT WORTH JRB ASOS RECORDED WIND GUST OF 63 MPHSpecial weather statement, Mar 13, 5:07 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 507 PM CDT TUE MAR 13 2007 TXZ118-133-132300- TARRANT TX-JOHNSON TX- 507 PM CDT TUE MAR 13 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN JOHNSON COUNTY SOUTH CENTRAL TARRANT COUNTY AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES EAST OF BURLESON...MOVING NORTHEAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BURLESON...EVERMAN...FOREST HILL...KENNEDALE...MANSFIELD AND RENDON. HAIL UP TO HALF AN INCH AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3251 9737 3241 9723 3261 9709 3272 9726 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING FOR EASTERN TEXAS. SCHULTZ
Local storm report, Mar 13, 5:09 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 PM CDT TUE MAR 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL BURLESON 32.53N 97.33W
03/13/2007 E0.75 INCH JOHNSON TX TRAINED SPOTTER
PENNY HAIL IN BURLESON (RENFRO AND 174)Local storm report, Mar 13, 5:17 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 PM CDT TUE MAR 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL BURLESON 32.53N 97.33W
03/13/2007 E0.75 INCH JOHNSON TX AMATEUR RADIOSpecial weather statement, Mar 13, 5:19 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 519 PM CDT TUE MAR 13 2007 TXZ100-115-132315- YOUNG TX-STEPHENS TX- 519 PM CDT TUE MAR 13 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN STEPHENS COUNTY SOUTHEASTERN YOUNG COUNTY AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 16 MILES SOUTH OF GRAHAM...MOVING NORTHEAST AT 20 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3289 9879 3277 9864 3301 9831 3308 9859 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING FOR EASTERN TEXAS. SCHULTZ
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:31 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Falls, Freestone, Henderson, Hill and 8 more | 23 hr |
| Mar 13, 5:41 AM CDT | Dense Fog Advisory | FWD | Anderson, Collin, Cooke, Dallas, Delta, Denton and 28 more | 5 hr |
| Mar 13, 12:16 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 44 min |
| Mar 13, 12:20 PM CDT | Special Weather Statement | FWD | Eastland | 25 min |
| Mar 13, 12:36 PM CDT | Special Weather Statement | FWD | Erath | 24 min |
| Mar 13, 12:54 PM CDT | Special Weather Statement | FWD | Palo Pinto | 36 min |
| Mar 13, 12:59 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 61 min |
| Mar 13, 1:16 PM CDT | Special Weather Statement | FWD | Hood | 29 min |
| Mar 13, 1:33 PM CDT | Special Weather Statement | FWD | Palo Pinto | 27 min |
| Mar 13, 1:43 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 37 min |
| Mar 13, 2:10 PM CDT | Special Weather Statement | FWD | Wise | 35 min |
| Mar 13, 2:12 PM CDT | Special Weather Statement | FWD | Wise | 33 min |
| Mar 13, 2:13 PM CDT | Special Weather Statement | FWD | Lampasas | 32 min |
| Mar 13, 2:15 PM CDT | Special Weather Statement | FWD | Jack | 30 min |
| Mar 13, 2:27 PM CDT | Special Weather Statement | FWD | Lampasas | 33 min |
| Mar 13, 2:32 PM CDT | Special Weather Statement | FWD | Coryell | 58 min |
| Mar 13, 2:39 PM CDT | Special Weather Statement | FWD | Bell | 36 min |
| Mar 13, 2:40 PM CDT | Special Weather Statement | FWD | Johnson | 35 min |
| Mar 13, 2:55 PM CDT | Special Weather Statement | FWD | Lampasas | 35 min |
| Mar 13, 3:01 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 59 min |
| Mar 13, 3:09 PM CDT | Special Weather Statement | FWD | Bell | 36 min |
| Mar 13, 3:11 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 64 min |
| Mar 13, 3:22 PM CDT | Special Weather Statement | FWD | Hill | 53 min |
| Mar 13, 3:26 PM CDT | Special Weather Statement | FWD | Cooke | 34 min |
| Mar 13, 3:29 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 26 min |
| Mar 13, 3:33 PM CDT | Special Weather Statement | FWD | Johnson | 27 min |
| Mar 13, 3:42 PM CDT | Special Weather Statement | FWD | Limestone | 63 min |
| Mar 13, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 29 min |
| Mar 13, 3:58 PM CDT | Special Weather Statement | FWD | Bosque | 62 min |
| Mar 13, 4:07 PM CDT | Flash Flood Warning | FWD | Denton | 3 hr |
| Mar 13, 4:11 PM CDT | Special Weather Statement | FWD | Johnson | 34 min |
| Mar 13, 4:13 PM CDT | Special Weather Statement | FWD | Dallas | 32 min |
| Mar 13, 4:16 PM CDT | Flash Flood Warning | FWD | Falls, Limestone, McLennan | 3 hr |
| Mar 13, 4:20 PM CDT | Flash Flood Warning | FWD | Tarrant | 115 min |
| Mar 13, 4:29 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 61 min |
| Mar 13, 4:38 PM CDT | Special Weather Statement | FWD | Ellis | 37 min |
| Mar 13, 4:55 PM CDT | Special Weather Statement | FWD | Collin | 35 min |
| Mar 13, 5:07 PM CDT | Special Weather Statement | FWD | Tarrant | 53 min |
| Mar 13, 5:19 PM CDT | Special Weather Statement | FWD | Young | 56 min |
| Mar 13, 5:59 PM CDT | Special Weather Statement | FWD | Kaufman | 31 min |
| Mar 13, 6:00 PM CDT | Special Weather Statement | FWD | Hunt, Rockwall | 30 min |
| Mar 13, 6:28 PM CDT | Special Weather Statement | FWD | Hunt | 62 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.